Thunderstorm Wind, Ware
- When
- February 22, 6:20 PM EST
- Where
- Ware County, Manor
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 31.100, -82.583
Ware County Roads and Streets Department had to clear numerous downed trees from thunderstorm wind damage near Suwannee Creek.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Ware County Roads and Streets Department had to clear numerous downed trees from thunderstorm wind damage near Suwannee Creek.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Feb 22, 2:38 PM EST, 3 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 238 PM EST TUE FEB 22 2005 .SHORT TERM...A SLOW MOVING FRONTAL FRONTAL BOUNDARY HAS FINALLY ENTERED SOUTH GEORGIA...WITH A EAST TO WEST ORIENTED SURFACE RIDGE OVER EXTREME SOUTH FLORIDA. THICKER CLOUDS ARE ERODING FROM THE NORTH...WITH PARTLY CLOUDY SKIES MAINLY NORTH OF INTERSTATE 10 CORRIDOR AT 2 PM. WARM WESTERLY WINDS ARE ENABLING TEMPERATURES TO QUICKLY CLIMB INTO THE MID TO UPPER 70S...WITH HIGHEST READINGS CURRENTLY ALONG THE GEORGIA COAST WHERE THE EAST COAST SEABREEZE REMAINS PEGGED. ISOLATED SHOWERS ARE STARTING TO FORM IN VICINITY OF FRONTAL BOUNDARY. A MEAN LAYER RIDGE OVER THE FLORIDA PANHANDLE SHOULD MAINTAIN GENERALLY DRY CONDITIONS ACROSS NORTH FLORIDA THROUGH TONIGHT. ISOLATED SHOWERS WILL CONTINUE ACROSS SOUTH GEORGIA THROUGH THIS EVENING...IN VICINITY OF MEANDERING FRONTAL BOUNDARY. MODELS ARE IN DECENT AGREEMENT WRT WEAK IMPULSE CROSSING THE AREA LATE TONIGHT... LIKELY ENHANCING SHOWER ACTIVITY ACROSS SOUTH GEORGIA. ABUNDANT LOW- LEVEL MOISTURE COUPLED WITH WEAKENING BOUNDARY LAYER WINDS WILL AID IN FOG DEVELOPMENT TONIGHT AREA-WIDE. SOUTHERN BRANCH OF THE JET STREAM WILL BECOME INCREASINGLY ACTIVE THROUGH THE SHORT TERM. SERIES OF EMBEDDED SHORTWAVES WILL INTERACT WITH AFOREMENTIONED FRONTAL BOUNDARY TO PRODUCE SCATTERED TO NUMEROUS SHOWERS. HARD TO PINPOINT PLACEMENT OF FRONTAL BOUNDARY THROUGH WEDNESDAY AS FRONTAL BOUNDARY WILL CONTINUE TO MEANDER NORTH AND SOUTH. AT THIS TIME...APPEARS GREATEST RAINFALL COVERAGE WILL OCCUR LATE WEDNESDAY NIGHT INTO THURSDAY WHEN UPPER LEVEL ENERGY WILL FINALLY ENABLE SURFACE FRONT TO PUSH THROUGH. THERE WILL BE SUFFICIENT LOW LEVEL CONVERGENCE BEHIND THE FRONT TO MAINTAIN SHOWER ACTIVITY THROUGH FRIDAY. .LONG TERM...FRONTAL BOUNDARY WILL BE WELL SOUTH OF THE AREA BY SATURDAY...WITH POST FRONTAL HIGH TRACKING TO OUR NORTH. THIS HIGH PRESSURE AREA WILL ATTEMPT TO ADVECT DRIER AND MORE STABLE CONDITIONS INTO THE AREA...BUT WILL BE OFFSET BY INCREASING MOISTURE OFF THE ATLANTIC ASSOCIATED WITH INCREASING NORTHEAST WINDS. WILL INCLUDE MINIMAL RAIN CHANCES FOR GEORGIA AS WELL AS PORTIONS OF SUWWANNE VALLEY REGION OF NORTH FLORIDA...WITH CHANCE POPS FOR REMAINDER OF NORTH FLORIDA. A SURFACE WAVE IS FORECAST TO DEVELOP IN THE GULF OF MEXICO SATURDAY...TRACKING EAST ACROSS THE FLORIDA PANHANDLE SUNDAY. THIS FEATURE IS THEN FORECAST TO REACH THE ATLANTIC WATERS BY EARLY MONDAY. POSITION OF THIS LOW WILL BE CRITICAL IN DETERMINING RAINFALL COVERAGE. CURRENT THINKING IS THAT SURFACE WAVE WILL STAY TO OUR SOUTH...RESULTING IN WEAKER DYNAMICS ACROSS JAX CWA. THERE WILL STILL BE A BROAD AREA OF LOW LEVEL CONVERGENCE ACCOMPANYING WITH THIS FEATURE TO MENTION AT LEAST SLIGHT CHANCE POPS. && .MARINE...NO HEADLINES UNTIL WEDNESDAY NIGHT OR THURSDAY WHEN SOUTHWEST WINDS INCREASE SOUTH OF MEANDERING FRONTAL BOUNDARY. FRONT TO PUSH THROUGH THURSDAY NIGHT...WITH WINDS NORTHEAST WINDS DEVELOPING BEHIND FRONTAL PASSAGE. && .PRELIMINARY POINT TEMPS/POPS... AMG 57 73 55 62 / 40 30 70 60 SSI 59 70 56 64 / 30 20 70 60 JAX 59 74 57 69 / 20 20 60 60 SGJ 60 74 58 71 / 10 20 60 50 GNV 58 78 58 72 / 10 30 60 50 OCF 58 79 58 74 / 10 30 50 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && PUBLIC...16 MARINE/FIRE WX....24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1150 AM EST TUE FEB 22 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-231100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1150 AM EST TUE FEB 22 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AREAS OF FOG WILL OCCUR AGAIN TONIGHT. ISOLATED LOCATIONS MAY HAVE DENSE FOG WITH VISIBILITY REDUCED TO A QUARTER OF A MILE AT TIMES. .DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... AREAS OF FOG WILL CONTINUE EARLY WEDNESDAY MORNING. ISOLATED LOCATIONS MAY HAVE DENSE FOG WITH VISIBILITY REDUCED TO A QUARTER OF A MILE AT TIMES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ECZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 538 PM EST TUE FEB 22 2005 GAZ163-222315- CLINCH GA- 538 PM EST TUE FEB 22 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN CLINCH COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 615 PM EST... AT 538 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 10 MILES NORTHWEST OF COGDELL...OR ABOUT 3 MILES SOUTH OF PEARSON...MOVING SOUTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND COGDELL AND ARGYLE THROUGH 615 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. AT 505 PM...STORM SPOTTER IN WILLACOOCHEE REPORTED PEA SIZE HAIL WITH THIS STORM. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 545 PM EST TUE FEB 22 2005 GAZ149-222315- ATKINSON GA- 545 PM EST TUE FEB 22 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 615 PM EST... AT 545 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTH OF AXSON...OR ABOUT 8 MILES SOUTHEAST OF PEARSON...MOVING SOUTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND AXSON THROUGH 615 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. AT 505 PM...STORM SPOTTER IN WILLACOOCHEE REPORTED PEA SIZE HAIL WITH THIS STORM. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 556 PM EST TUE FEB 22 2005 GAZ149-222245- ATKINSON GA- 515 PM EST TUE FEB 22 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 545 PM EST... AT 515 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES WEST OF PEARSON...OR ABOUT 6 MILES EAST OF WILLACOOCHEE...MOVING SOUTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PEARSON AND AXSON THROUGH 545 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. AT 505 PM...STORM SPOTTER IN WILLACOOCHEE REPORTED PEA SIZE HAIL WITH THIS STORM. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 PM EST TUE FEB 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL COGDELL 31.16N 82.72W
02/22/2005 M0.88 INCH CLINCH GA TRAINED SPOTTER
STORM SPOTTER REPORTED NICKEL SIZE HAIL AND MEASURED 50
MPH WIND GUST WITH HANDHELD ANEMOMETER.
&&
CAMPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 602 PM EST TUE FEB 22 2005 GAZ150-222345- WARE GA- 602 PM EST TUE FEB 22 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WARE COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 645 PM EST... AT 602 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES SOUTH OF MILLWOOD...OR ABOUT 7 MILES NORTH OF ARGYLE...MOVING SOUTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MILLWOOD...MANOR AND NEEDHAM THROUGH 645 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER... DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
613 PM EST TUE FEB 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 12 E HOMERVILLE 31.04N 82.55W
02/22/2005 M0.75 INCH WARE GA TRAINED SPOTTER
&&
CAMPThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5433993.